Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Off the oral steroids, off of work, already feeling the pain =/

Mandalina07MMandalina07 Posts: 22
edited 06/11/2012 - 8:31 AM in Lower Back Pain
My pain started 4/22, just walking away from talking to someone and got a huge pain. As the day progressed I could barely move. I walked down to the car to go to the hospital bent over with my my elbows on my knees, slowly moving one foot in front of the other. They gave me some meds and I could at least hobble out. Two days later I was at an Orthopedic doctor who prescribed me a medrol dosepak (take 6 the 1st day, 5 the 2nd day, etc) It helped, I felt pretty good.. unless I did anything for too long I was okay. I finished the first pack and then had a day off of them, the day after was my follow up appt. to my MRI. I was already starting to really hurt.

I went to the doc, found out what was wrong:
L5-S1 disk herniation and disc disease with mild lateral recess enchroachment
L4-5 disc herniation and protrusion with mild central encroachment
L3-4 disc herniation and annular tear with mild acquired stenosis
Bilateral facet arthropathy at the L3-4 through the L5-S1 levels

He gave me another Medrol dosepak but informed me to not take anymore because of the side effects (weight gain, ugh, rather be in pain). Today was my last day on the 2nd dosepak and I already have more pain than I have had since my first Dr. appt. I am scared that I will go back to not being able to move/excrushiating pain. Has anyone had any experience with the oral steriods? Is it like as soon as im off them, here comes the pain?!?! I HATE taking painkillers, they make me feel drunk. I am off work until the 20th and just started PT today. I am also thinking of asking for another 2-4 weeks off of work because I have no accomodations at work and feel I could make my injury worse. Any advise on the Medrol and taking more time off and PT?? Thanks so much!


  • Hi:
    I am so sorry you are hurting so much. I dont know what advice to give. :(
    When did you last take the pain meds? Were you in horrible pain, or was it a past injury that didnt hurt a whole bunch. I have found that I have such bad pain I dont get the "drunk or high feeling" people talk about. I just hurt less. Maybe your medicine is too strong. What dose were you on/what pain med were you on?

    Take Care
  • I haven't taken any pain pills (percocet) since Sunday on a pretty much all day (7.5 hour) drive - I was a passenger.

    I haven't really ever had any pain or problems other than the occasional backache, advil usually helps. I guess this is something that has been lingering but didn't fully show itself until a few weeks ago.:\

    The Percocet im taking was prescribed by the hospital so it could be too strong. I will have to talk to my doc when I go next week. Thanks for the help!
This discussion has been closed.
Sign In or Register to comment.